Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 60, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Oct 13, 2003, 7:15 AM CDT for Cameron County, Texas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2003, 7:15 AM CDT (12:15 UTC)
- Expired
- Oct 13, 2003, 9:00 AM CDT
- In force
- 105 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 24 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 131219 FFWBRO TXC061-131400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 AM CDT MON OCT 13 2003 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... COASTAL CAMERON COUNTY IN DEEP SOUTH TEXAS * UNTIL 900 AM CDT * AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL OVER COASTAL CAMERON COUNTY. RAINFALL RATES WERE GENERALLY 1 INCH PER HOUR...WITH SOME ISOLATED AREAS RECEIVING TWO INCHES PER HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT ISABEL...LOS FRESNOS...LAGUNA VISTA...AND LAGUNA HEIGHTS. FLOODING IS OCCURRING OR IS IMMINENT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2625 9723 2572 9718 2606 9786 2633 9785 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 2:45 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 13, 2:45 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CDT MON OCT 13 2003 .SHORT TERM...AFTER LOOKING AT PROJECTED POPS/MDLS GOOD RUN TO RUN CONTINUITY AND GENERAL AGREEMENT WITH EACH OTHER/HPC PROJECTED QPF AND LOCAL SOUNDINGS...SEE NEED FOR POSTING FFA FOR ALL COUNTIES OF DEEP S TX. COORDINATED WITH CRP JUST AFTER MIDNIGHT OF OUR INTENTION. DWPTS TO THE MID 40S AT DRT BY 18Z TDY...AS FAST MVG CF APPROACHES RGV. WINDS SHIFT IN MFE BY 18Z...WITH SFC FORCING OF AMS DURING MAX HEATING. SCT TO NUM SHRAS/TSRAS PROGD BY ALL MDLS AND HPC PLACING 1/4 TO 1/2 INCH ISOHYET OVR VLY 12Z TDY THRU 12Z WED. MDLS CONSISTENT WITH ONE ANOTHER AND RUN TO RUN ON TIMING OF CF AND MSTR FIELD. MSTR REMAINS WED...WITH 40 PERCENT CHC POPS OVR VLY. THEN MID LVLS DRY OUT THU AND FRI...AS FLOW ALOFT GOES FM INIT WEST TO NW TO NE BY SAT. && .LONG TERM...SECOND SURGE OF COOLER DRIER AIR SAT...WITH LLVL MSTR SCOURED OUT BY LATE SAT PM...WITH SUNNY SUNDAY. TEMPS TO THE 50 AND 60S FOR LOWS SAT AND BEYOND...WITH MAX TEMPS FOR THE LATE WEEKEND AND EARLY NEXT WEEK STRUGGLING TO THE MID AND UPPER 70S. && .MARINE...AT MIDNIGHT BUOY 020 REPORTED SOUTHEAST WINDS NEAR 15 KT WITH SEAS 2 FEET SEAS AT 5 SECONDS. RADAR DETECTED ISOLATED SHOWERS CONTINUED ALONG THE NORTH HALF OF THE LOWER TEXAS COAST. MSAS ANALYSIS INDICATES COLD FRONT APPROACHING ABILENE IN LINE WITH BAND OF LOW CLDS SEEN ON LATEST 11U-3.9U SATELLITE IMAGE. THETA E RIDGE AXIS STRETCHES FROM THE COASTAL BEND AREA TO OFFSHORE WATERS OFF SOUTH PADRE ISLAND WITH DEWPOINTS IN THE 70S ACROSS DEEP SOUTH TEXAS. EVENING RUNS OF MESOETA AND AVN AGREE ON WIND SHIFT TO NORTHWEST AROUND MID DAY ALONG NORTH END OF LOWER TEXAS COAST. ISOLATED MORNING SHOWERS WITH THUNDERSTORMS LIKELY BY MID DAY INTO TONIGHT LOOKS GOOD. SINCE AVN HAS POST FRONTAL WINDS OF 20-25 KT OVER THE MARINE AREA...WILL BUMP UP WINDS TO SCEC RANGE BY LATE AFTN AND OVERNIGHT FOR THE BAY AND OFFSHORE. WILL INCREASE SEAS LATE THIS AFTN TO 3-5 FT RANGE AND 4-6 RANGE FOR EARLY WED. A FOLLOW UP FRONT PUSHES SOUTH INTO CENTRAL TEXAS THURSDAY NIGHT OR EARLY FRIDAY...AS A 5H RIDGE BUILDS OVER THE SOUTHWEST. ISOLATED TO SCATTERED PRECIP IS ALSO POSSIBLE WITH THIS FRONT AS IT PUSHES INTO AND POSSIBLY THROUGH THE AREA ON FRIDAY. WINDS WILL AGAIN STRENGTHEN FROM THE NORTH TO NORTHEAST ON FRIDAY...AFTER HAVING HAD A BREAK ON THURSDAY...AND SEAS WILL BUILD...AND A SMALL CRAFT ADVISORY IS POSSIBLE BY LATE FRIDAY AND INTO SATURDAY. && .AVIATION...CEILINGS IN VFR TO MVFR CATEGORY EARLY THIS MORNING MAY LIMIT FOG TO LIGHT FORMATION. PRIMARILY VFR CONDITIONS EXPECTED THIS MORNING WITH MVFR CATEGORY DUE TO CLOUD COVER THIS AFTERNOON AND EVENING WITH FRONTAL PASSAGE. WIDELY SCATTERED SHOWERS LATE MORNING LEADING TO TSRA LIKELY THIS AFTERNOON AND EVENING WITH BRIEF IFR IN +RA. LIGHT SOUTH WINDS WILL SHIFT TO NORTH AND BECOME BREEZY BY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE TE 082/063 075/065 084 70/70/40/20/10 HARLINGEN TE 082/061 077/063 085 70/70/40/20/10 MCALLEN TE 079/062 077/064 087 70/70/40/20/10 RIO GRANDE CITY TE 076/060 078/062 085 70/70/40/20/10 SOUTH PADRE ISLAND TE 080/067 074/067 080 70/70/40/20/10 .BRO WATCHES/WARNINGS/ADVISORIES... FFA TXZ 248>257 THRU 9 PM TDY (FLASH FLOOD WATCH FOR ALL OF DEEP S TX). && SYNOPTIC-GRIDS...58 MARINE-AVIATION-MESO...59 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Oct 13, 6:00 AM CDT, 1 hour 15 minutes before
TXZ248>257-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT MON OCT 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE..TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR PORTIONS OF DEEP SOUTH TEXAS UNTIL 4 PM TODAY. THE LIKELIHOOD EXISTS FOR AN EXTENSIONS OF THE WATCH THROUGH TONIGHT AND TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CONTINUE OVER THE WATCH AREA EARLY THIS MORNING AND ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY. WITH MANY AREAS OF DEEP SOUTH TEXAS OVER-SATURATED BY DOWNPOURS YESTERDAY...ANY ADDITIONAL RAINFALL WILL JUST EXACERBATE FLOODING. WITH VERY HEAVY RAINFALL HAVE BEEN MOVING ACROSS DEEP SOUTH TEXAS THROUGH EARLY MORNING AND ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. RAINFALL AMOUNTS TODAY WILL AVERAGE 1 TO 3 INCHES WITH HIGHER AMOUNTS IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WITH SHOWERS AND THUNDERSTORMS LIKELY ON TUESDAY AND WEDNESDAY...THE THREAT FOR FLOODING WILL CONTINUE. A DRYING TREND WILL BEGIN THURSDAY NIGHT WITH AN UPPER LEVEL TROUGH MOVING THROUGH THE DEEP SOUTH TEXAS ON FRIDAY AND CONTINUING THE DRYING TREND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT. SPOTTER ACTIVATION IS LIKELY TODAY...TONIGHT AND TUESDAY. 59
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:58 AM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Oct 13, 3:25 AM CDT | Flash Flood Warning | BRO | Jim Hogg | 2 hr |
| Oct 13, 4:42 AM CDT | Flash Flood Warning | BRO | Starr | 108 min |
| Oct 13, 5:44 AM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Oct 13, 5:45 AM CDT | Flash Flood Warning | BRO | Brooks | 3 hr |
| Oct 13, 6:00 AM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| Oct 13, 6:08 AM CDT | Flash Flood Warning | BRO | Jim Hogg | 3 hr |
| Oct 13, 6:15 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Oct 13, 6:30 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Oct 13, 9:00 AM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.